Alert archive / Indiana / Flash Flood Warnings in 2004

Flash Flood Warning 43, NWS Chicago, IL

August 28, 2004Benton County, Jasper County, Newton County, Indiana; Iroquois County, Illinois

NWS Chicago, IL issued this flash flood warning at Aug 28, 2004, 9:55 PM EST for Benton County, Jasper County, Newton County, Indiana; Iroquois County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2004, 9:55 PM EST (02:55 UTC)
Expired
Aug 29, 2004, 2:00 AM EST
In force
4 hr
Issued by
NWS Chicago, IL
Area
Counties, with a storm outline in the text

Counties Iroquois County, IL, Benton County, IN, Jasper County, IN, Newton County, IN

The radar

The Chicago radar (KLOT), 109 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2004-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 705 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2004-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
705 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLOT 290309
FFWLOT
ILC075-INC007-073-111-290700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO IL
955 PM CDT SAT AUG 28 2004

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS
  BENTON COUNTY IN NORTHWEST INDIANA
  SOUTHERN JASPER COUNTY IN NORTHWEST INDIANA
  SOUTHERN NEWTON COUNTY IN NORTHWEST INDIANA

* UNTIL 200 AM CDT (200 AM EST)

* AT 955 PM CDT (955 PM EST)...NATIONAL WEATHER SERVICE              
  RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS ALONG         
  INTERSTATE 74 MOVING TO THE NORTHEAST AT 30 MPH. THESE SHOWERS AND 
  THUNDERSTORMS WILL OVERSPREAD THE WARNED AREA THROUGH MIDNIGHT     
  WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE WITH    
  THESE STORMS. THUNDERSTORMS EARLIER THIS EVENING PRODUCED 1 TO 2   
  INCH RAINFALL AMOUNTS ACROSS SOUTHEAST IROQUOIS COUNTY EXTENDING   
  INTO THE THE SOUTHERN PORTIONS OF JASPER COUNTY IN NORTHWEST       
  INDIANA. LOCALLY HIGHER AMOUNTS HAVE FALLEN ACROSS NORTHERN        
  BENTON COUNTY AND SOUTHERN NEWTON COUNTY. 

AT 900 PM CDT...LAW ENFORCEMENT REPORTED FLASH FLOODING ALONG ROUTE 
24 BETWEEN KENTLAND AND GOODLAND IN NORTHWEST INDIANA...AND ALONG 
ROUTE 41 JUST SOUTH OF KENTLAND.

* THE TOWNS OF 
MILFORD...WELLINGTON...RENSSELAER...MOROCCO...KENTLAND...FOWLER...AND
EARL PARK ARE IN THE AREA OF THE FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT...AND WATCH FOR FLOODED ROADS.

IF YOU ENCOUNTER A FLOODED ROAD...TURN AROUND AND FIND AN ALTERNATE
ROUTE. A CAR OR SMALL TRUCK INCLUDING SUVS AND PICKUPS CAN BE SWEPT
OFF A ROAD AND INTO A STREAM BY AS LITTLE AS TWO FEET OF WATER.

LAT...LON 4102 8719 4101 8694 4099 8696 4091 8704
      4085 8714 4050 8714 4050 8794 4102 8751
$$

MARSILI
4 follow-up statements
000 
WGUS73 KLOT 290349
FFSLOT
ILC075-INC007-073-111-290700-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
1050 PM CDT SAT AUG 28 2004

...A FLASH FLOOD WARNING CONTINUES FOR SOUTHERN IROQUOIS COUNTY IN 
ILLINOIS ALONG WITH SOUTHERN JASPER...SOUTHERN NEWTON AND BENTON 
COUNTIES IN INDIANA UNTIL 200 AM CDT...

AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THE LEADING EDGE OF AN AREA OF SHOWERS AND THUNDERSTORMS EXTENDING 
FROM NEAR MILFORD IN IROQUOIS COUNTY TO FOWLER IN BENTON COUNTY. THE 
SHOWERS AND THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT AROUND 30 
MPH. ADDITIONAL RAINFALL WITH THESE SHOWERS OF UP TO ONE INCH WILL
COMBINE WITH RAINFALL AMOUNTS OF 1 TO 3 INCHES EARLIER THIS EVENING 
TO PRODUCE CONTINUED FLOODING PROBLEMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF IN A FLOOD PRONE AREA...MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG CREEKS AND STREAMS ARE ESPECIALLY VULNERABLE
TO THE EFFECTS OF FLOODING. DO NOT ATTEMPT TO CROSS FLOODED AREAS BY
FOOT OR AUTOMOBILE.

REPORT FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT
AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR
LATER STATEMENTS.

LAT...LON 4102 8702 4089 8704 4070 8716 4050 8714
      4051 8775 4084 8756 4093 8747
$$

MARSILI
000 
WGUS73 KLOT 290518
FFSLOT
ILC075-INC007-073-111-290715-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
1217 AM CDT SUN AUG 29 2004

...A FLASH FLOOD WARNING CONTINUES FOR SOUTHERN IROQUOIS COUNTY IN 
ILLINOIS...AND SOUTHERN JASPER...SOUTHERN NEWTON AND BENTON COUNTIES 
IN INDIANA UNTIL 215 AM CDT (215 AM EST)...

AT 1210 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN 
CONTINUING ACROSS THE FLASH FLOOD AREA...THOUGH IT HAD DECREASED IN 
INTENSITY IN THE PAST HOUR. ANOTHER BAND OF HEAVIER RAIN WAS MOVING 
IN FROM THE WEST HOWEVER...AND WAS ROUGHLY ALONG AND JUST EAST OF 
INTERSTATE 55 IN ILLINOIS FROM BLOOMINGTON NORTHEAST TO NEAR CULLOM. 
THE TRAILING EDGE OF THIS HEAVIER RAIN AREA WAS MOVING EAST AT 15 
MPH...AND WILL MOVE ACROSS THE AREA BETWEEN 1 AM CDT AND 4 AM CDT. 
RADAR ESTIMATES INDICATE THAT ADDITIONAL RAINFALL OF UP TO THREE 
QUARTERS OF AN INCH MAY BE EXPECTED THROUGH 4 AM CDT.

THE EXCESSIVE RAINFALL HAS CAUSED FLOODING NEAR STREAMS...CREEKS AND
NEARBY FARMLAND. LOCAL LAW ENFORCEMENT EARLIER REPORTED FLASH 
FLOODING ALONG ROUTE 24...BETWEEN KENTLAND AND GOODLAND IN NORTHWEST 
INDIANA...AND ALONG ROUTE 41 JUST SOUTH OF KENTLAND. BE ESPECIALLY 
CAUTIOUS ON COUNTY ROADS AND IN LOW LYING AREAS. NEVER CROSS AREAS 
IN WHICH WATER COVERS THE ROADS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS IN WHICH WATER COVERS THE 
ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO 
RECOGNIZE THE DANGERS OF FLOODS. IT IS VERY DIFFICULT AT NIGHT TO 
JUDGE HOW MUCH WATER COVERS ROADWAYS. DO NOT ATTEMPT TO CROSS 
FLOODED ROADWAYS. IT ONLY TAKES TWO FEET OF WATER TO WASH MOST 
VEHICLES AWAY INCLUDING SUVS AND PICKUPS. VEHICLES CAUGHT IN RISING 
WATERS SHOULD BE ABANDONED QUICKLY.

REPORT FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT
AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR
LATER STATEMENTS.

LAT...LON 4103 8694 4086 8700 4086 8714 4050 8712
      4050 8812 4078 8810
$$

RATZER
000 
WGUS73 KLOT 290518 CCA
FFSLOT
ILC075-INC007-073-111-290800-

FLASH FLOOD STATEMENT...CORRECTION FOR EXPIRATION TIME
NATIONAL WEATHER SERVICE CHICAGO IL
1217 AM CDT SUN AUG 29 2004

...A FLASH FLOOD WARNING CONTINUES FOR SOUTHERN IROQUOIS COUNTY IN 
ILLINOIS...AND SOUTHERN JASPER...SOUTHERN NEWTON AND BENTON COUNTIES 
IN INDIANA UNTIL 200 AM CDT (200 AM EST)...

AT 1210 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN 
CONTINUING ACROSS THE FLASH FLOOD AREA...THOUGH IT HAD DECREASED IN 
INTENSITY IN THE PAST HOUR. ANOTHER BAND OF HEAVIER RAIN WAS MOVING 
IN FROM THE WEST HOWEVER...AND WAS ROUGHLY ALONG AND JUST EAST OF 
INTERSTATE 55 IN ILLINOIS FROM BLOOMINGTON NORTHEAST TO NEAR CULLOM. 
THE TRAILING EDGE OF THIS HEAVIER RAIN AREA WAS MOVING EAST AT 15 
MPH...AND WILL MOVE ACROSS THE AREA BETWEEN 1 AM CDT AND 4 AM CDT. 
RADAR ESTIMATES INDICATE THAT ADDITIONAL RAINFALL OF UP TO THREE 
QUARTERS OF AN INCH MAY BE EXPECTED THROUGH 4 AM CDT.

THE EXCESSIVE RAINFALL HAS CAUSED FLOODING NEAR STREAMS...CREEKS AND
NEARBY FARMLAND. LOCAL LAW ENFORCEMENT EARLIER REPORTED FLASH 
FLOODING ALONG ROUTE 24...BETWEEN KENTLAND AND GOODLAND IN NORTHWEST 
INDIANA...AND ALONG ROUTE 41 JUST SOUTH OF KENTLAND. BE ESPECIALLY 
CAUTIOUS ON COUNTY ROADS AND IN LOW LYING AREAS. NEVER CROSS AREAS 
IN WHICH WATER COVERS THE ROADS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS IN WHICH WATER COVERS THE 
ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO 
RECOGNIZE THE DANGERS OF FLOODS. IT IS VERY DIFFICULT AT NIGHT TO 
JUDGE HOW MUCH WATER COVERS ROADWAYS. DO NOT ATTEMPT TO CROSS 
FLOODED ROADWAYS. IT ONLY TAKES TWO FEET OF WATER TO WASH MOST 
VEHICLES AWAY INCLUDING SUVS AND PICKUPS. VEHICLES CAUGHT IN RISING 
WATERS SHOULD BE ABANDONED QUICKLY.

REPORT FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT
AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR
LATER STATEMENTS.

LAT...LON 4103 8694 4086 8700 4086 8714 4050 8712
      4050 8812 4078 8810
$$

RATZER
000 
WGUS73 KLOT 290710
FFSLOT
ILC075-INC007-073-111-290730-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
210 AM CDT SUN AUG 29 2004

...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN IROQUOIS COUNTY IN 
ILLINOIS...AND SOUTHERN JASPER...SOUTHERN NEWTON AND BENTON COUNTIES 
IN INDIANA...

AT 210 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
HEAVIEST RAIN SHOWERS WERE NOW MAINLY NORTH OF THE FLASH FLOOD 
AREA...ROUGHLY FROM NEAR KANKAKEE ILLINOIS NORTHEAST TO SOUTH BEND 
INDIANA. SCATTERED LIGHTER SHOWERS WILL CONTINUE ACROSS EAST CENTRAL 
ILLINOIS AND NORTHWEST INDIANA THROUGH THE EARLY MORNING HOURS...BUT 
RAINFALL AMOUNTS ARE NOT EXPECTED TO CAUSE FURTHER FLASH FLOODING. 

THOUGH RAIN WILL CONTINUE TO DIMINISH AND FLOODING WILL SLOWLY 
SUBSIDE EARLY THIS MORNING...CONTINUE TO USE CAUTION IN AREAS WHICH 
RECEIVED EXCESSIVE RAINFALL DURING THE PAST 48 HOURS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS IN WHICH WATER COVERS THE 
ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO 
RECOGNIZE THE DANGERS OF FLOODS. IT IS VERY DIFFICULT AT NIGHT TO 
JUDGE HOW MUCH WATER COVERS ROADWAYS. DO NOT ATTEMPT TO CROSS 
FLOODED ROADWAYS. IT ONLY TAKES TWO FEET OF WATER TO WASH MOST 
VEHICLES AWAY INCLUDING SUVS AND PICKUPS. VEHICLES CAUGHT IN RISING 
WATERS SHOULD BE ABANDONED QUICKLY.

REPORT FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT
AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR
LATER STATEMENTS.

LAT...LON 4103 8694 4086 8700 4086 8714 4050 8712
      4050 8812 4078 8810
$$

RATZER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 6:35 PM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Aug 28, 6:35 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
635 PM CDT SAT AUG 28 2004

.DISCUSSION...

FRONT HELD UP ACROSS CENTRAL PORTION OF CWA THIS AFTERNOON WITH
TEMPS ONLY IN THE 60S NORTH AND CREEPING INTO THE LOWER 80S FAR
SOUTH. AS SHORTWAVE MOVES NORTHEAST ACROSS THE AREA THIS EVENING
UPPER TROF SWINGS THRU AND SFC FRONT PUSHES WELL SOUTH OF FA BY
MORNING. RADARS SHOWING LARGE AREA OF SHOWERS WITH A FEW EMBEDDED
TS ACROSS EASTERN IA AND NORTHWEST IL. PLAN TO GO WITH OCCASIONAL
SHOWERS WITH A CHANCE OF TS...ENDING FROM WEST TO EAST THIS EVENING
THEN CARRYING JUST A CHANCE ACROSS THE FAR SOUTHEAST OVERNIGHT. LOW
TEMPS TONIGHT EXPECTED TO DROP INTO THE LOWER 50S NORTHWEST WITH MID
TO UPPER 50S SOUTHEAST. NORTHERLY FLOW STARTS SUNDAY BUT NARROW
RIDGE OF HIGH PRESSURE SLIDES EAST BY EVENING WITH WINDS TURNING
SOUTHERLY SUNDAY NIGHT INTO MONDAY. WEAK SYSTEM MOVES THRU THE UPPER
LAKES MONDAY WITH A DRY FROPA EXPECTED MONDAY EVENING...WITH THE
BEST CHANCE OF SHOWERS OR TS REMAINING NORTH OF CWA. ANOTHER HIGH
BUILDS ACROSS PLAINS TUESDAY AND ACROSS THE LAKES REGION WEDNESDAY.
HIGH TEMPS IN THE 70S EARLY IN THE WEEK SLOWLY MODERATING INTO THE
LOWER 80S BY THE END OF THE WEEK AS THE HIGH PUSHES EAST. GUIDANCE
TEMPS CLOSE AND REASONABLE IN THE SHORT TERM.

&&

.AVIATION...
RE 00Z TAFS...RADAR COMPOSITE SHOWS WELL DEFINED BACK EDGE OF PRECIP
FM NERN WI ACROSS NW IL TO NERN MO ALONG MID LVL TROF AXIS. AREA OF
WDSPRD RA ACROSS N CNRL AND NERN IL AND S CNTRL AND SERN WI LFTG
NEWRD...WITH SCT SHRA ARE DVLPG UPSTREAM OF TERMINALS AS TROF AXIS
APROACHES. WHILE MORE WDSPRD RA/SHRA LIFT NE BY 02Z...EXPECT SCT
-SHRA TO AFFECT TERMINALS THRU THE REST OF THE EVE. DRIER AIR
FEEDING SWRD ACROSS THE WI STATE LN BUT EFFECT ON LIFTING CIGS SHUD
BE TEMPERED WITH CONT MOISTENING FM RA. SFC WV ON BNDRY ACROSS CNTRL
IL MOVG NE LATER THIS EVE AND OVRNGT WILL ALLOW THE DRIER AIR TO
PENETRATE FURTHER S ACORSS TERMINALS THUS EXPECT CIGS TO IMPROVE
THRU MVFR TO VFR.

TRS

&&

.LOT...WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LK MI...NONE.
Hazardous weather outlook, Aug 28, 4:00 PM EST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO IL
400 PM CDT SAT AUG 28 2004

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019
-291100-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
400 PM CDT SAT AUG 28 2004

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT

OCCASIONAL SHOWERS WITH A POSSIBLE EMBEDDED THUNDERSTORM WILL
CONTINUE THROUGH THE EVENING HOURS. THE THREAT OF ANY THUNDERSTORMS
WILL COME TO AN END WEST OF INTERSTATE 55 BY LATE THIS EVENING. EAST
OF INTERSTATE 55 THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL
GRADUALLY LESSEN OVERNIGHT. MANY AREAS HAVE RECEIVED 3 TO 6 INCHES
OF RAIN OVER THE PAST THREE DAYS. ISOLATED HEAVY DOWNPOURS ARE
POSSIBLE WITH THE SHOWERS AND THUNDERSTORMS THIS EVENING EAST OF
INTERSTATE 55. ANY ADDITIONAL HEAVY RAIN WILL LEAD TO SOME LOCALIZED
FLOODING GIVEN THE HEAVY RAINFALL OVER THE PAST FEW DAYS. NONE OF
THE THUNDERSTORMS ARE EXPECTED TO BE SEVERE HOWEVER.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE)

LMZ740>746-766-291100-
WINTHROP HARBOR IL TO NEW BUFFALO MI-
LAKE MICHIGAN-
400 PM CDT SAT AUG 28 2004

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TODAY AND TONIGHT

OCCASIONAL SHOWERS AND AN EMBEDDED THUNDERSTORM IS POSSIBLE DURING
THE EVENING HOURS TONIGHT...BUT NONE OF THE STORMS ARE EXPECTED TO
BE SEVERE.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE)

MARSILI

In the hours before

Local storm report, Aug 28, 5:30 PM EST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE CHICAGO IL
530 PM CDT SAT AUG 28 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0151 AM     TSTM WND DMG     DWIGHT                  41.10N 88.42W
08/28/2004                   LIVINGSTON         IL   LAW ENFORCEMENT

            LOT OF TREES AND POWER LINES REPORTED DOWN IN CITY OF
            DWIGHT.

0200 AM     LIGHTNING        WHEATON                 41.86N 88.11W
08/28/2004                   DUPAGE             IL   BROADCAST MEDIA

            HOUSE STRUCK BY LIGHTNING.

0205 AM     TSTM WND DMG     MAZON                   41.24N 88.42W
08/28/2004                   GRUNDY             IL   LAW ENFORCEMENT

            POWER LINES DOWN.

0230 AM     LIGHTNING        EVANSTON                42.05N 87.69W
08/28/2004                   COOK               IL   BROADCAST MEDIA

            LIGHTNING STRUCK A HOUSE ON MONROE ST. CAUSING A GAS LINE
            TO EXPLODE.

0239 AM     DOWNBURST        MORRIS                  41.37N 88.43W
08/28/2004                   GRUNDY             IL   AMATEUR RADIO

            6-8 INCHES WATER COVERING RTE 47 IN MORRIS

0239 AM     FLASH FLOOD      MORRIS                  41.37N 88.43W
08/28/2004                   GRUNDY             IL   AMATEUR RADIO

            6-8 INCHES WATER COVERING RTE 47 IN MORRIS

0240 AM     TSTM WND DMG     2 NE MORRIS             41.39N 88.40W
08/28/2004                   GRUNDY             IL   LAW ENFORCEMENT

            POWER LINES DOWN NEAR ROUTE 6.

0245 AM     FLASH FLOOD      3 N MORRIS              41.41N 88.43W
08/28/2004                   GRUNDY             IL   AMATEUR RADIO

            6 INCHES WATER COVERING AIRPORT RD

0255 AM     DOWNBURST        PLAINFIELD              41.62N 88.20W
08/28/2004                   WILL               IL   EMERGENCY MNGR

            RTE59 AND BLACK RD WINDS 55-60 MPH TREE LIMBS DOWN

0305 AM     TSTM WND GST     CREST HILL              41.57N 88.11W
08/28/2004  60 MPH           WILL               IL   NWS EMPLOYEE

0310 AM     FLASH FLOOD      CHICAGO                 41.88N 87.63W
08/28/2004                   COOK               IL   BROADCAST MEDIA

            STREET FLOODING REPORTED IN WRIGLEYVILLE AREA OF CHICAGO.
            2.75 INCHES REPORTED BY SPOTTER.

0315 AM     TSTM WND DMG     MARSEILLES              41.33N 88.69W
08/28/2004                   LA SALLE           IL   EMERGENCY MNGR

            TREE BLOWN DOWN AT RT. 6, OUTSIDE OF MARSAILLES.

0315 AM     TSTM WND DMG     MARSEILLES              41.33N 88.69W
08/28/2004                   LA SALLE           IL   EMERGENCY MNGR

            TREE BLOWN DOWN.

0315 AM     FLASH FLOOD      MARSEILLES              41.33N 88.69W
08/28/2004                   LA SALLE           IL   EMERGENCY MNGR

            ROADS FLOODED IN THE COUNTY ACRES SUBDIVISION.

0330 AM     FLASH FLOOD      WILLOWBROOK             41.76N 87.95W
08/28/2004                   DUPAGE             IL   BROADCAST MEDIA

            SW SIDE OF WILLOWBROOK. CREEK FLOWING OVER STREETS NR
            MIDWAY RD AND 83RD ST

0348 AM     DOWNBURST        ROMEOVILLE              41.65N 88.09W
08/28/2004                   WILL               IL   LAW ENFORCEMENT

            2 FEET WATER REPORTED COVERING JOLIET RD. N SIDE OF TOWN.

0500 AM     FLASH FLOOD      WOODRIDGE               41.74N 88.04W
08/28/2004                   DUPAGE             IL   BROADCAST MEDIA

            RT. 355 AT 75TH ST. SHUT DOWN DUE TO FLOODING. 3.25
            INCHES OF RAIN REPORTED BY WOODRIDGE WEATHER NET.

0500 AM     FLASH FLOOD      LANSING                 41.57N 87.55W
08/28/2004                   COOK               IL   BROADCAST MEDIA

            I-80 AT TORRENCE AVE. SHUT DOWN DUE TO FLOODING.

0500 AM     FLASH FLOOD      HAMMOND                 41.62N 87.49W
08/28/2004                   LAKE               IN   BROADCAST MEDIA

            HIGH WATER ON I-80 NEAR HAMMOND.

0500 AM     FLASH FLOOD      CHICAGO                 41.88N 87.63W
08/28/2004                   COOK               IL   BROADCAST MEDIA

            4 FEET OF STANDING WATER AND BASEMENTS FLOODED IN THE
            AVONDALE NEIGHBORHOOD.

0900 AM     FLASH FLOOD      WOODRIDGE               41.74N 88.04W
08/28/2004                   DUPAGE             IL   TRAINED SPOTTER

            4.80 INCHES OF RAIN FROM MIDNIGHT TO 9 AM.

&&

NDM
Local storm report, Aug 28, 8:58 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
858 PM CDT SAT AUG 28 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0845 PM     FLASH FLOOD      1 S KENTLAND            40.76N 87.45W
08/28/2004                   NEWTON             IN   LAW ENFORCEMENT

            NORTH BOUND ROUTE 41 CLOSED NEAR INTERSECTION OF COUNTY
            ROAD 1700 SOUTH DUE TO STANDING WATER ON ROUTE 41.

0845 PM     FLASH FLOOD      3 E KENTLAND            40.77N 87.39W
08/28/2004                   NEWTON             IN   LAW ENFORCEMENT

            6 TO 8 INCHES OF STANDING WATER ON ROUTE 24 BETWEEN
            KENTLAND AND GOODLAND.

&&

NDM

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 7:27 PM ESTFlash Flood WarningLOTBenton, Jasper, Newton3 hr

Nearby

Flash Flood Warnings in Indiana, 2004Flash Flood Warnings in Illinois, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.